Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 285, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 15, 2012, 2:39 PM CDT for Harrison County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2012, 2:39 PM CDT (19:39 UTC)
- Expired
- Aug 15, 2012, 3:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Harrison County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 2:51 PM CDT | TSTM WND DMG | Marshall, TX | TREES AND POWER LINES DOWN AT EAST TEXAS BABTIST UNIVERSITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2036 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
068
WUUS54 KSHV 151939
SVRSHV
TXC203-152045-
/O.NEW.KSHV.SV.W.0285.120815T1939Z-120815T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 PM CDT WED AUG 15 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HARRISON COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MARSHALL...
* UNTIL 345 PM CDT
* AT 236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MARSHALL...AND MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODLAWN...WASKOM AND KARNACK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3265 9450 3271 9409 3269 9409 3269 9405
3244 9404 3247 9448
TIME...MOT...LOC 1940Z 267DEG 9KT 3256 9438
$$
051 follow-up statement
358
WWUS54 KSHV 152031
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 PM CDT WED AUG 15 2012
TXC203-152045-
/O.CON.KSHV.SV.W.0285.000000T0000Z-120815T2045Z/
HARRISON TX-
331 PM CDT WED AUG 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR HARRISON COUNTY...
AT 325 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR SCOTTSVILLE...OR 6 MILES EAST OF MARSHALL...MOVING
EAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WASKOM...LEIGH AND JONESVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. TREES AND POWER LINES WERE REPORTED DOWN
IN MARSHALL WITH THIS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3247 9432 3265 9432 3267 9411 3267 9407
3267 9405 3244 9404
TIME...MOT...LOC 2029Z 267DEG 9KT 3257 9423
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 12:47 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 15, 12:47 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1247 PM CDT WED AUG 15 2012 .UPDATE... I HAD TO DO A QUICK AND LATE UPDATE OF THE AFTERNOON TEMPS...AS CLOUD COVER WILL INHIBIT TEMPS FROM WARMING INTO THE MID 90S GENERALLY ALONG AND NORTH OF I20. ELEVEN && .PRELIMINARY POINT TEMPS/POPS... SHV 92 75 96 75 94 / 40 20 20 20 50 MLU 93 74 94 73 93 / 40 20 20 20 50 DEQ 89 71 95 71 90 / 30 20 20 30 50 TXK 90 73 95 74 92 / 40 20 20 30 50 ELD 90 72 94 72 92 / 40 20 20 30 50 TYR 94 76 98 75 94 / 40 20 20 20 40 GGG 93 75 97 75 94 / 40 20 20 20 40 LFK 97 76 97 75 96 / 20 20 20 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11
Hazardous weather outlook, Aug 15, 11:35 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1135 AM CDT WED AUG 15 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-161200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1135 AM CDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...AS UPPER LEVEL DISTURBANCES PASS ACROSS THE AREA NEAR THE FRONT DURING PEAK HEATING. ISOLATED STRONG THUNDERSTORMS CAN NOT BE RULED OUT THIS AFTERNOON...WITH GUSTY WINDS AND BRIEF HEAVY RAIN POSSIBLE. ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP THIS AFTERNOON SHOULD DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE REGION FRIDAY AND SATURDAY...AHEAD OF A WEAK FRONTAL SYSTEM AND ASSOCIATED UPPER LEVEL DISTURBANCE THAT WILL SLOWLY MOVE SOUTH ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. ENOUGH HEATING AND INSTABILITY MAY BE PRESENT AHEAD OF THE FRONT TO YIELD AN ISOLATED THREAT OF SEVERE THUNDERSTORMS OVER THE REGION FRIDAY AFTERNOON AND EVENING...WITH THE THREAT FOR DAMAGING WINDS AND MARGINALLY SEVERE HAIL. THIS THREAT MAY CARRY OVER INTO SATURDAY AFTERNOON AND EVENING AS WELL...ALTHOUGH HEATING AND INSTABILITY WILL BE LIMITED DUE TO INCREASED CLOUD COVER AND RAIN. THESE SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY DIMINISH FROM NORTH TO SOUTH SUNDAY...AS DRIER AIR FILTERS SOUTH BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO PERSONNEL...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ELEVEN
In the hours before
Special weather statement, Aug 15, 2:32 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CDT WED AUG 15 2012
TXZ138-152030-
HARRISON-
232 PM CDT WED AUG 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
HARRISON...
INCLUDING THE FOLLOWING LOCATIONS...
HALLSVILLE...HARLETON...KARNACK...MARSHALL...WASKOM AND
WOODLAWN...
AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MARSHALL...MOVING EAST AT 10
MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.